Michigan, 2014

Winter Storm in Michigan, March 12, 2014

March 12, 2014 · NWS DTX · 12 events in 12 counties and zones

A low pressure system tracked across the Ohio Valley on March 12th. A tremendous amount of moisture lifted north of the low track and into southern Michigan.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A low pressure system tracked across the Ohio Valley on March 12th. A tremendous amount of moisture lifted north of the low track and into southern Michigan. This moisture combined with arctic air plunging into the Great Lakes quickly turned light rain into all snow. Intensification of this storm system during the morning of the 12th lead to the development of heavy wet snow. The strength of the storm system and instability in the atmosphere also triggered some thunder snow. During the course of the morning, northerly winds gusted between 35 to 45 mph, which caused a significant amount of blowing and drifting of the snow. These northerly winds also caused temperatures to plummet during the course of the afternoon. The rapid freezing of the heavy wet snow and blowing and drifting led to extremely poor road conditions throughout most of Southeast Michigan. The significant blowing and drifting of the snow made measuring very difficult. Snowfall accumulations generally ranged from 5 to 9 inches along and south of I-69 corridor, with isolated 10 inch amounts. Here are some of the higher snowfall reports received:

Fowlerville (3W) 10 inches.|Port Huron 10.0 inches.|Clarkston 9.3 inches.|Hollly 9.3 inches.|Mt. Clemens 8.9 inches.|Linden 8.8 inches.|Peck (2W) 8.0 inches.|Riverview 8.0 inches.|Perry 7.6 inches.|Monroe 7.2 inches.|Lum 6.5 inches.|Tecumseh 6.0 inches.|Ann Arbor 5.8 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Mar 11, 10:59 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Mar 11, 10:59 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1159 PM EDT TUE MAR 11 2014

.AVIATION...

//DISCUSSION...

CONDITIONS ARE SLOWLY GOING DOWN TO MVFR AS THE FIRST BATCH OF LIGHT
RAIN EXITS THE REGION. CONDITIONS WILL CONTINUE TO DETERIORATE WITH
THE ONSET OF STEADIER SNOW AFTER MIDNIGHT WITH HEAVY SNOWFALL RATES
LIKELY TO BRING IFR TO LIFR CONDITIONS TO KPTK AND POINTS SOUTH
BETWEEN ROUGHLY 09Z AND 15Z. NORTHERLY WINDS WILL GUST TO 30 KNOTS
OR HIGHER DURING THE DAY ON WEDNESDAY WHICH WILL ADD THE
COMPLICATING FACTOR OF BLOWING SNOW WHICH MAY CONTINUE TO IMPEDE
VISIBILITY EVEN AS SNOW WINDS DOWN MIDDAY WEDNESDAY.

FOR DTW...RAPIDLY DETERIORATING CONDITIONS CAN THEN BE EXPECTED WITH
VISIBILITIES FALLING TO 1/4 MILE OR LESS BETWEEN 09Z AND 15Z. ONCE
STEADY SNOW BEGINS AFTER MIDNIGHT...PTYPE WILL REMAIN ALL SNOW
THROUGH THE EVENT. ACCUMULATIONS OF 6 TO 8 INCHES CAN BE
EXPECTED...THE BULK OF WHICH WILL ACCUMULATE DURING THE
AFOREMENTIONED PEAK PERIOD. THE PREDOMINANTLY NORTHERLY WIND
DIRECTION IS EXPECTED TO LIMIT CROSSWIND CONCERNS.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE ON CEILING BELOW 5000 FEET TONIGHT AND WEDNESDAY.

* HIGH CONFIDENCE IN PTYPE OF SNOW AFTER 08Z

&&

.PREV DISCUSSION...ISSUED 326 PM EDT TUE MAR 11 2014

SHORT TERM...THIS EVENING THROUGH MIDNIGHT

DEVELOPING UPSTREAM HEIGHT FALLS WILL FORCE THE ELONGATED BAROCLINIC
ZONE DRAPED ACROSS THE NORTHERN TIER TO SAG SLOWLY SOUTHWARD THROUGH
THE EVENING. THE ASSOCIATED BAND OF LIGHT RAIN AND SNOW WILL REMAIN
TIED TO THE ACTIVE SECTION OF THE FRONTAL SLOPE AROUND 700MB AS THE
RIGHT ENTRANCE OF THE UPPER JET PROGRESSES EAST. AS SUCH, A PERIOD
OF POORLY ORGANIZED LIGHT RAIN CAN BE EXPECTED TO SPREAD INTO THE
AREA AFTER ABOUT 21Z PERHAPS MIXING WITH SNOW AFTER SUNSET WITHIN
ANY HIGHER PRECIP RATES DUE TO WET BULBING EFFECTS, ESPECIALLY NORTH
OF THE M59 CORRIDOR. EXPECTING LITTLE TO NO ACCUMULATION PRIOR TO
MIDNIGHT.

STORM TERM...

AS MANY STORMS AS WE HAVE HAD THIS WINTER...TOMORROW MORNINGS
COMMUTE FOR METRO DETROIT MAY BE AS BAD AS ANY OF THE STORMS THIS
YEAR. WHILE THE AMOUNTS WILL NOT BE AS HIGH AS JANUARY 4-5...THE
IMPACTS WITH THE INTENSITY OF SNOWFALL...VISIBILITIES 1/4 TO 1/2
MILE...WIND AND TIMING ON A WEEKDAY RUSH HOUR WILL BE MORE
SIGNIFICANT.

MAIN STORM SPINS UP AS AN ELONGATED PV ANOMALY DIVES OUT OF THE NW
TERRITORIES AS ANOTHER PV ANOMALY/SHORTWAVE MOVES FROM CO TO THE
OHIO VALLEY.  THEY ARE BOTH OF NEAR EQUAL STRENGTH...SO HARD TO SAY
ONE WILL INFLUENCE THE OTHER WHICH IS STILL A BIT PROBLEMATIC FOR
THE EVALUATION OF THE SURFACE WAVE. 12Z MODEL SUITE HAS FLIPPED A BIT
WITH THE ECMWF JUST COMING IN STRONGER AND FARTHER NW WITH THE
DEVELOPING SYSTEM. NAM IS NOW THE THE WEAKER AND FARTHEST SOUTHEAST.
WILL LEAN TOWARD THE MIDDLE OF THE ROAD AT THIS TIME WHICH IS IN
LINE WITH THE GFS.

DYNAMICS AND MOISTURE ARE IMPRESSIVE WITH THIS SYSTEM. IT APPEARS
THAT THE FRONTAL SYSTEM WILL BE QUITE ACTIVE FROM ABOUT 925 ALL THE
WAY UP TO 500 MBS WITH EXCELLENT FGEN AND DECENT DEFORMATION...
ESPECIALLY FROM ABOUT 09Z TO 15Z. THE FRONT AT ABOUT 800/750 MBS UP
TO 500 MBS WILL BE OVER SOUTHEAST LOWER MICHIGAN. THERE IS ABOUT 3
TO 4 G/KG OF MOISTURE AVAILABLE IN THE FRONTAL FEATURE. THERE IS
SOME CONDITIONAL INSTABILITY ABOVE THE FRONTAL FEATURE AS WELL. ALSO
WORKING WITH ALL OF THAT IS A NICE COUPLED JET WITH MAXIMUM UPPER
DIVERGENCE AT 12Z. AS THE SYSTEM CONTINUES TO DEVELOP...THERE IS A
BIT OF SYSTEM RELATIVE ISENTROPIC LIFT WORKING AROUND THE STORM THAT
GETS INTO SE MI BETWEEN 12Z AND 18Z. ALL OF THESE FEATURES ARE
MAXIMIZED OVER METRO DETROIT AND POINTS SOUTH INTO NRN IN AND NRN
OH. THEY ALL TRAIL OFF AS WE WORK NORTH INTO THE FLINT...TRI CITIES
AND THUMB REGIONS. IF THE STRONGER 12Z ECMWF TREND IS MORE
CORRECT...THERE IS A CHANCE THAT THE DEFORMATION AXIS AND TROWAL
COULD GET BACK INTO SOUTHEAST MI FROM 15Z TO 20Z. FOR NOW...WILL
KEEP THAT FEATURE TO THE SOUTH AND EAST.

EXPECT QPF TOTALS AROUND .75 INCHES FROM I-94 SOUTH...THE HALF INCH
QPF WILL BE FROM HOWELL TO PORT HURON...ABOUT A THIRD OF AN INCH FOR
FLINT AND THEN A SHARP GRADIENT ACROSS THE TRI CITIES AND NORTHERN
THUMB. MODEL SOUNDINGS INDICATE THE DGZ IS FAIRLY HIGH WITH A DEEP
ISOTHERMAL LAYER BELOW 700-600 MBS AROUND -5C TO -7C. THIS COULD
LEAD TO LESS THAN IDEAL SNOW RATIOS. TO COUNTER THAT...IS THE STRONG
DYNAMICS. EXPECT SNOW RATIOS TO BE IN THE 10-11 TO 1 RANGE. MAY
APPROACH 12 TO 1 TOWARD THE END OF THE EVENT AS THE COLD AIR CHANGES
THE PROFILE. ALL OF THIS LEADS TO AN ADVISORY OF 1 TO 4 INCHES FOR
THE M-46 COUNTIES AND 3 TO 5 INCHES FOR OZW TO LAPEER. WILL ISSUE A
WARNING FOR THE COUNTIES FROM WASHTENAW-OAKLAND- MACOMB-ST. CLAIR ON
SOUTH WITH 6 TO 9 INCHES.

THEN THERE IS THE WIND AND COLD. THERE IS A GOOD POP OF SYSTEM
RELATIVE ISENTROPIC DECENT ON THE 265K AND 270K SURFACE BEFORE THOSE
SURFACES REBOUND TO GIVE US THE PREVIOUSLY MENTIONED SYSTEM RELATIVE
LIFT. AFTER THAT THERE IS A WELL MIXED LAYER TO 500 M. WITH LOW
LEVEL WINDS UP TO 40 KNOTS...EXPECT WINDY CONDITIONS TO DEVELOP
DURING THE MORNING. THESE STRONG WINDS WILL PRODUCE WIND GUSTS IN
EXCESS OF 35 MPH FOR THE REGION...WITH UP TO 45 MPH WIND GUSTS ALONG
LAKE HURON SHORELINE NECESSITATING A WIND ADVISORY FOR HURON AND
SANILAC COUNTIES. IT APPEARS THE STRONGEST OF THE WINDS ARE AT THE
BACK HALF OF THE SNOW. CERTAINLY WILL CREATE SOME BLOWING SNOW AND
NEAR BLIZZARD CONDITIONS FOR THE AREAS ALONG AND SOUTH OF M-46.
THOSE NORTHEAST WINDS WILL ALSO BE USHERING MUCH COLDER AIR AS
TEMPERATURES FALL INTO THE TEENS BY WEDNESDAY AFTERNOON AND WIND
CHILLS FALL BELOW ZERO.

LONG TERM...WEDNESDAY THROUGH FRIDAY

LONGWAVE TROUGH WILL CONTINUE TO EXIT OFF TO THE EAST WEDNESDAY
NIGHT.  CONCERN WILL BE ON HOW LONG THE WINDS HOLD UP BEFORE
DIMINISHING BUT EXPECTING WINDS TO EASE LATE THURSDAY NIGHT.  UPPER
LEVEL RIDGING WITH ASSOCIATED HIGH PRESSURE QUICKLY MOVES IN BEHIND
THE DEPARTING LOW AND WILL ASSIST IN KEEPING THE AREA DRY THURSDAY
THROUGH THURSDAY NIGHT.  WINDS START TO BACK FROM THE NORTHWEST TO
THE SOUTHWEST AS THE RIDGE MOVES IN FROM THE WEST.  TEMPS WILL STILL
HAVE A CHANCE WEDNESDAY NIGHT TO DIP TO AROUND ZERO DEGREES WITH CAA
BEFORE WINDS DO TURN...ESPECIALLY GIVEN THE FRESH SNOW COVER.
SOUTHERLY FLOW PERSISTS INTO FRIDAY ALLOWING TEMPERATURES TO SLOWLY
WARM DURING THE OVERNIGHT HOURS ON THURSDAY.  WINDS ON FRIDAY ONCE
AGAIN INCREASE AS SOUTHEAST MICHIGAN WILL BE LOCATED BETWEEN A
CLIPPER SYSTEM OVER SOUTHWESTERN ONTARIO AND HIGH PRESSURE OVER THE
MID ATLANTIC.  AS SOUTHERLY FLOW DOES INCREASE EARLY FRIDAY THIS
WILL LEAD TO A REBOUND IN TEMPERATURES FROM THE DAYS PRIOR...AS THE
TEMPERATURE ROLLER COASTER CONTINUES.  TEMPERATURES ON FRIDAY LOOK
LIKELY TO REACH INTO THE LOWER 40S AS WARMER AIR ADVECTS INTO
SOUTHERN MICHIGAN.  THERE STILL REMAINS THE POTENTIAL FOR SOME LIGHT
PRECIPITATION LATER IN THE DAY ON FRIDAY FOR NORTHERN PARTS OF THE
CWA AS THE CLIPPER SYSTEM SCOOTS EAST ACROSS THE NORTHERN GREAT
LAKES.  GIVEN THAT THIS IS STILL A FEW DAYS OUT...THINGS DO CHANGE
AND WE FIRST NEED TO GET THROUGH THE WINTER STORM SET TO IMPACT THE
AREA TONIGHT.

WELL BELOW NORMAL TEMPERATURES CAN BE EXPECTED FOR THE WEEKEND INTO
MONDAY AS AN EXTENSION OF THE HUDSON BAY UPPER LOW MIGRATES OVER THE
GREAT LAKES. SOME LIGHT SNOW IS POSSIBLE FRIDAY NIGHT ALONG THE
ARCTIC FRONT CONNECTED TO A SURFACE LOW MOVING NORTHEASTWARD JUST
NORTH OF THE ST. LAWRENCE VALLEY...THOUGH ANY ACCUMULATIONS APPEAR
TO BE MINOR. ARCTIC HIGH PRESSURE THEN TAKES RESIDENCE OVER THE
NORTHERN GREAT LAKES WITH HIGHS ONLY IN THE 20S SUNDAY AND MONDAY.

MARINE...

A STRONG LOW PRESSURE SYSTEM WILL MOVE UP THROUGH THE OHIO RIVER
VALLEY TONIGHT INTO WEDNESDAY MORNING.  A GALE WARNING GOES INTO
EFFECT AT 09Z TONIGHT FOR LAKE HURON WITH THE ADDITION OF LAKE ERIE
AND LAKE ST CLAIR AT 12Z AND LASTING THROUGH 0Z WEDNESDAY.  SEE
CURRENT MARINE HEADLINES FOR THE LATEST INFORMATION.  THIS SYSTEM
WILL BE FOLLOWED BY POLAR HIGH PRESSURE AND LIGHTER WINDS BY EARLY
THURSDAY...BUT THE NEXT CANADIAN LOW PRESSURE SYSTEM WILL BE CLOSE
BY AND IS EXPECTED TO REACH THE NORTH SHORE OF LAKE SUPERIOR BY
FRIDAY MORNING PRECEDED BY MODERATE SOUTHWEST FLOW AND MILDER AIR.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING...MIZ063-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 3 PM WEDNESDAY.

     WINTER WEATHER ADVISORY...MIZ053-MIZ054-MIZ055-MIZ060-MIZ061-MIZ062-
     MIZ068...UNTIL 3 PM WEDNESDAY.

     WIND ADVISORY...MIZ049-MIZ055...FROM 8 AM WEDNESDAY TO 6 PM
     WEDNESDAY.

LAKE HURON...
     GALE WARNING...LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-LHZ462-
     LHZ463-LHZ464...FROM 5 AM WEDNESDAY TO 8 PM WEDNESDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 8 AM WEDNESDAY TO 8 PM WEDNESDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM 8 AM WEDNESDAY TO 8 PM WEDNESDAY.

&&

AVIATION.....KURIMSKI
SHORT TERM...JVC
LONG TERM....SS/DT
MARINE.......SS

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 11, 2:44 PM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
344 PM EDT TUE MAR 11 2014

MIZ047-048-053>055-060>062-068-121945-
MIDLAND-BAY-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
LIVINGSTON-
344 PM EDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT. SEE THE LATEST WINTER
WEATHER MESSAGE FOR MORE DETAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY IS IN EFFECT. SEE THE LATEST WINTER
WEATHER MESSAGE FOR MORE DETAIL.

A WIND ADVISORY IS IN EFFECT FOR SANILAC COUNTY. SEE THE LATEST WEATHER
MESSAGE FOR MORE DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

MIZ063-069-070-075-076-082-083-121945-
ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
344 PM EDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT. SEE THE LATEST WINTER WEATHER
MESSAGE FOR MORE DETAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING IS IN EFFECT. SEE THE LATEST WINTER WEATHER
MESSAGE FOR MORE DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-121945-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
344 PM EDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GALE WARNINGS ARE IN EFFECT. SEE THE LATEST MARINE FORECAST FOR
MORE DETAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WARNINGS ARE IN EFFECT. SEE THE LATEST MARINE FORECAST FOR
MORE DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ049-121945-
HURON-
344 PM EDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WIND ADVISORY IS IN EFFECT. SEE THE LATEST WEATHER MESSAGE FOR
MORE DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 winter storm. Local standard time, as filed.

Winter Storm, Lenawee

When
March 12, 12:00 AM EST to 3:00 PM EST
Where
Lenawee forecast zone
Reported by
Trained Spotter
Coordinates
41.895, -84.066 (the zone’s center; the record gives no point)

Winter Storm, Monroe

When
March 12, 12:00 AM EST to 3:00 PM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.921, -83.494 (the zone’s center; the record gives no point)

Winter Storm, Wayne

When
March 12, 12:00 AM EST to 3:00 PM EST
Where
Wayne forecast zone
Reported by
Trained Spotter
Coordinates
42.285, -83.261 (the zone’s center; the record gives no point)

Winter Storm, Washtenaw

When
March 12, 12:00 AM EST to 3:00 PM EST
Where
Washtenaw forecast zone
Reported by
Trained Spotter
Coordinates
42.253, -83.839 (the zone’s center; the record gives no point)

Winter Storm, Oakland

When
March 12, 12:00 AM EST to 3:00 PM EST
Where
Oakland forecast zone
Reported by
Trained Spotter
Coordinates
42.660, -83.386 (the zone’s center; the record gives no point)

Winter Storm, Macomb

When
March 12, 12:00 AM EST to 3:00 PM EST
Where
Macomb forecast zone
Reported by
Trained Spotter
Coordinates
42.673, -82.910 (the zone’s center; the record gives no point)

Winter Storm, Livingston

When
March 12, 12:00 AM EST to 3:00 PM EST
Where
Livingston forecast zone
Reported by
Trained Spotter
Coordinates
42.603, -83.911 (the zone’s center; the record gives no point)

Winter Storm, St. Clair

When
March 12, 12:00 AM EST to 3:00 PM EST
Where
St. Clair forecast zone
Reported by
Trained Spotter
Coordinates
42.931, -82.664 (the zone’s center; the record gives no point)

Winter Storm, Shiawassee

When
March 12, 12:00 AM EST to 3:00 PM EST
Where
Shiawassee forecast zone
Reported by
Trained Spotter
Coordinates
42.954, -84.147 (the zone’s center; the record gives no point)

Winter Storm, Genesee

When
March 12, 12:00 AM EST to 3:00 PM EST
Where
Genesee forecast zone
Reported by
Trained Spotter
Coordinates
43.022, -83.707 (the zone’s center; the record gives no point)

Winter Storm, Lapeer

When
March 12, 12:00 AM EST to 3:00 PM EST
Where
Lapeer forecast zone
Reported by
Trained Spotter
Coordinates
43.090, -83.222 (the zone’s center; the record gives no point)

Winter Storm, Sanilac

When
March 12, 12:00 AM EST to 3:00 PM EST
Where
Sanilac forecast zone
Reported by
Trained Spotter
Coordinates
43.443, -82.646 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501839, 501842, 501843, 501844, 501845, 501846, 501847, 501849, 501850, 501851, 501853, 501854.